Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 9, NWS Charleston, SC

August 8, 2025Chatham County, Georgia

NWS Charleston, SC issued this flash flood warning at Aug 8, 2025, 3:53 PM EDT for Chatham County, Georgia. It was in force for 3 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2025, 3:53 PM EDT (19:53 UTC)
Expired
Aug 8, 2025, 7:00 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

County Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 63 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 3:58 PM EDTFLASH FLOOD2 Sw Savannah, GAChatham County police scanner broadcast indicated a stalled car in flood water near the intersection of Bull Street and Berkeley Place.
Aug 8, 4:09 PM EDTRAIN 2.541 Nne Savannah, GAA home weather station along Harmon Street reported 2.54 inches of rain since 1:04 pm.
Aug 8, 4:11 PM EDTFLASH FLOOD2 Sw Savannah, GACar stalled in flood waters between 61st and 62 streets on Abercorn Street.
Aug 8, 4:12 PM EDTFLASH FLOOD1 Nnw Savannah, GABroadcast on police scannter indicated several cars were flooded at the school near East Anderson and Grove Streets.
Aug 8, 4:14 PM EDTRAIN 2.94Savannah, GAA home weather station near Baldwin Park reported 2.94 inches of rain since 1:04 pm.
Aug 8, 4:19 PM EDTRAIN 2.831 W Savannah, GAA home weather station along Abercorn Street reported 2.83 inches of rain since 1:09 pm.
Aug 8, 4:24 PM EDTFLASH FLOOD1 Ssw Savannah, GAEM reported that Paulsen Street closed between 60th and 63rd due to flooding. A stalled vehicle was in the area.
Aug 8, 4:29 PM EDTFLASH FLOOD1 Wsw Savannah, GAEM reported that Battey Street was impassable due to flash flooding between 51st to 53rd streets.
Aug 8, 4:29 PM EDTRAIN 3.21 Ssw Savannah, GAA home weather station located between Solomons Park and Hull Park reported 3.20 inches of rain since 1 pm.
Aug 8, 4:29 PM EDTRAIN 3.21 Sw Savannah, GAA home weather station located along Columbus Drive reported 3.20 inches of rain since 1 pm.
Aug 8, 4:30 PM EDTFLASH FLOODSavannah, GAEmergency manager reported 22 flooded intersections across Savannah, GA. The flooding was concentrated along Battey Street, Abercorn, 63rd street, 37th street, and Bull Street. Anderson Street and Paulsen Street was impassible due to flash flooding.
Aug 8, 4:38 PM EDTFLASH FLOOD2 Sw Savannah, GAEM reported the following roads were closed due to flash flooding: Abercorn and DeRenne up to 67 street, 58th and Reynolds, and 35th and Drayton.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
317 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

276 
WGUS52 KCHS 081953
FFWCHS
GAC051-082300-
/O.NEW.KCHS.FF.W.0009.250808T1953Z-250808T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
353 PM EDT Fri Aug 8 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Chatham County in southeastern Georgia...

* Until 700 PM EDT.

* At 353 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Pooler, Downtown Savannah, Hutchinson Island, Hunter Army 
  Airfield, Midtown Savannah, Windsor Forest, Savannah International 
  Airport, Garden City, Port Wentworth and Thunderbolt.

City of Savannah Emergency Management reports that numerous roads in 
the Savannah area are beginning to flood. Additional rainfall over 
the next hour will continue to worsen ongoing flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3208 8097 3202 8103 3199 8109 3200 8118
      3202 8121 3208 8123 3214 8123 3216 8119
      3217 8113 3215 8112 3215 8111 3213 8112
      3211 8111 3211 8110 3208 8104 3210 8100

FLASH FLOOD...RADAR INDICATED

$$

BSH
3 follow-up statements
619 
WGUS72 KCHS 082024
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
424 PM EDT Fri Aug 8 2025

GAC051-082300-
/O.CON.KCHS.FF.W.0009.000000T0000Z-250808T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham GA-
424 PM EDT Fri Aug 8 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING 
FOR CHATHAM COUNTY...

At 424 PM EDT, local law enforcement reported thunderstorms 
producing heavy rain in Savannah. Between 2 and 3.5 inches of rain 
have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
possible in the warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Pooler, Downtown Savannah, Hutchinson Island, Hunter Army 
  Airfield, Midtown Savannah, Windsor Forest, Savannah International 
  Airport, Garden City, Port Wentworth and Thunderbolt.

Chatham County dispatch reported several street intersections where 
cars are stalled out and flooded. Impacted locations include, but 
are not limited, East Anderson and Grove Streets, Abercorn between 
61st and 62nd streets, and Bull Street and Berkley Place. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding directly to the Charleston National Weather Service 
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3208 8097 3202 8103 3199 8109 3200 8118
      3202 8121 3208 8123 3214 8123 3216 8119
      3217 8113 3215 8112 3215 8111 3213 8112
      3211 8111 3211 8110 3208 8104 3210 8100

FLASH FLOOD...OBSERVED

$$

BSH
340 
WGUS72 KCHS 082053
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
453 PM EDT Fri Aug 8 2025

GAC051-082300-
/O.CON.KCHS.FF.W.0009.000000T0000Z-250808T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham GA-
453 PM EDT Fri Aug 8 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING 
FOR CHATHAM COUNTY...

At 453 PM EDT, City of Savannah Emergency Management reported 
thunderstorms producing heavy rain in Savannah. Between 2 and 3.5 
inches of rain have fallen. Additional rainfall amounts of 0.1 to 
0.3 inches are possible in the warned area. Flash flooding is 
already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Downtown Savannah, Hunter Army Airfield, Midtown Savannah, 
  Hutchinson Island, Windsor Forest, Garden City, Thunderbolt, 
  Savannah Historic District and Whitemarsh Island.

City of Savannah Emergency Management reports numerous roads are 
closed, some with stalled and flooded vehicles. Some of the impacted 
roads include, but are not limited to, Victory Drive, East Anderson 
Street, Battey Street, Abercorn Street, Reynolds Street, and 51st, 
52nd, 53rd, 61st, and 62nd streets. Rainfall rates have diminished 
significantly, but light rainfall will continue for the next 30 to 
45 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding directly to the Charleston National Weather Service 
at 1-888-383-2024 or email your reports to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3208 8104 3202 8103 3199 8109 3200 8118
      3202 8121 3211 8111 3211 8110 3210 8109
      3210 8108 3209 8107 3209 8105

FLASH FLOOD...OBSERVED

$$

BSH
532 
WGUS72 KCHS 082257
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
657 PM EDT Fri Aug 8 2025

GAC051-082307-
/O.EXP.KCHS.FF.W.0009.000000T0000Z-250808T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chatham GA-
657 PM EDT Fri Aug 8 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING FOR 
CHATHAM COUNTY...

Heavy rain has ended and City of Savannah Emergency Management 
reports that while a few roads and intersections remain closed, 
conditions have improved significantly. Please continue to heed 
remaining road closures.

&&

LAT...LON 3208 8104 3202 8103 3199 8109 3200 8118
      3202 8121 3211 8111 3211 8110 3210 8109
      3210 8108 3209 8107 3209 8105

$$

BSH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:37 PM EDT, 16 minutes earlier.

Area forecast discussion, Aug 8, 3:37 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
337 PM EDT Fri Aug 8 2025

.SYNOPSIS...
A front will linger south of the area this weekend, while high
pressure remains centered well to the north.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Weak mid level low and associated trough axis will shift off the
East Coast through tonight. The surface will feature high pressure
ridging south into the region and subtle coastal troughing
offshore. There will continue to be an increase in the coverage
of showers and thunderstorms this afternoon into the evening,
especially along coastal areas and over southeast Georgia where
PWats are near or over 2 inches and SBCAPEs are 1500-2000 J/kg
per SPC mesoanalysis. Pockets of heavier rainfall are possible
within any showers that develop. Activity should largely subside
later this evening, but showers could occasionally brush the
coastal areas overnight. Areas further inland should be dry. Low
temperatures will average in the 70-75F range.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A surface wedge of high pressure extending along the ridge of the
Appalachians, will support a relatively unusual August cold air
damming (CAD) setup. As a result, temperatures will remain below
normal through the weekend, with highs in the low to mid 80s under
persistent cloud cover. Overnight lows will generally hold in the
low to mid 70s.

A stationary front draped across the northern Florida Peninsula will
provide a persistent focus for convection, enhanced by deep moisture
and Atlantic convergence. PWATs will remain elevated around 2.25
inches through Monday. Scattered to numerous showers and
thunderstorms are expected each afternoon and evening, with
development likely initiating along the inland-moving sea breeze.
While instability will be sufficient for thunderstorm development
(SBCAPE peaking around 1500-2000 J/kg), weak shear and limited storm
organization will prevent any severe threat. The primary concern
remains locally heavy rainfall, especially given slow storm motions
(5-10 kt). The highest rainfall totals are expected along the
coastal areas, where storms are likely to initiate and where greater
convective coverage, particularly offshore, could enhance
activity.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Upper-level ridging will gradually build overhead next week, leading
to erosion of the inland surface wedge. As the ridge strengthens,
temperatures will climb into the low to mid 90s by Thursday. This
will bring a return to a more typical summertime pattern featuring
hot, humid conditions and daily afternoon thunderstorms. Heat index
values could climb into the triple digits by midweek.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Radar early this afternoon showed an increase in shower activity
near the terminals. Based on this, included tempo groups for
flight restrictions at all three terminals. There could be
additional showers into the overnight, especially at KJZI, but
will address this potential with future TAF issuances as trends
become clearer.

Guidance points to another round of low clouds returning
overnight which could linger through much of the morning on
Saturday. Maintained MVFR for now, but there is a good chance
prevailing IFR could occur.

Extended Aviation Outlook: Brief flight restrictions will be
possible through the weekend and into early next week with afternoon
showers/thunderstorms.

&&

.MARINE...
Through Tonight: Northeast flow will generally prevail through
tonight in between high pressure inland and a subtle coastal trough
offshore. Speeds will average in the 10-15 knot range, although
could be briefly higher in any shower/thunderstorm that occurs. Seas
will be 2-3 feet.

Saturday through Wednesday: Surface high pressure to the north and
well offshore will maintain east to northeast winds around 10-15 kt.
Seas will range from 2 to 3 ft with no significant marine concerns
anticipated.

&&

.TIDES/COASTAL FLOODING...
Upcoming full moon (8/9) and lunar perigee (8/14), will contribute
to increasing astronomical tide values in the coming days. At
Charleston, the astronomical evening high tide will rise to just
over 6 ft MLLW starting with this evening's (Friday) high tide.

Based on latest tidal departures and guidance, the CHS Harbor
tide gauge is expected to reach minor coastal flood threshold
(7 ft MLLW) with the evening high tide occurring at 8:18 PM. A
Coastal Flood Advisory has been issued from 7-10 PM.

A greater potential for exceeding 7 ft MLLW exists this weekend
into early next week. Coastal Flood Advisories could be needed,
mainly for the Charleston and Colleton County coasts.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Coastal Flood Advisory from 7 PM to 10 PM EDT this evening for
     SCZ049-050.
MARINE...None.

&&

NEAR TERM...ETM
SHORT TERM...BRS
LONG TERM...BRS
AVIATION...BRS/ETM
MARINE...BRS/ETM
Hazardous weather outlook, Aug 8, 3:36 PM EDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
336 PM EDT Fri Aug 8 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-091945-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
336 PM EDT Fri Aug 8 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Coastal Flood

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Extreme Heat

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Local storm report, Aug 8, 3:07 PM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
307 PM EDT Fri Aug 08 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Flood            2 W Savannah            32.05N  81.11W
08/08/2025                   Chatham            GA   Emergency Mngr

            Emergency Management reported flooding near the
            intersection of 52nd Street and Montgomery Street,
            between Montgomery Street and the railroad. Water was
            reported to be 1 foot deep and the road has been
            barricaded.

&&

Event Number CHS2500830

NED

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:07 PM EDTAreal Flood AdvisoryCHSBryan, Liberty3 hr
Aug 8, 3:30 PM EDTAreal Flood AdvisoryCHSChatham47 min

Nearby

Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.